MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION RENAL GUIDING SHEATH; INTRODUCER CATHETER

TERUMO MEDICAL CORPORATION RENAL GUIDING SHEATH; INTRODUCER CATHETER
Catalog Number RSR13
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The udi number for this product code/lot number combination is not required, the di portion was provided.(b)(4).The actual device has been returned to the manufacturing facility for evaluation.The sheath and dilator were visual examination and revealed the sheath tip to have a small portion of the tip broken and missing.There was no stretching observed on the broken portion of the tip.No other anomalies was observed.Evaluation of the retention sample from the reported lot revealed no visible defects.A review of the device history record of the product code/lot# combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot # combination.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.
 
Event or Problem Description
The user facility reported damage on the destination device.Follow up communications with the user facility confirmed the following information: when the md opened the package it looked like the dilator to sheath transition was jagged or rough; the device in question was not used on the patient; another device was used and the procedure was completed successfully; and the patient was reported as doing fine.
 
Additional Manufacturer Narrative
This report is being submitted as follow up number 1 to provide additional information on the actual sample that was not initially reported.The returned sample appeared to have blood spots on the sheath and also appeared to have some liquid in the side tube assembly.The retention samples from the surrounding lots manufactured were evaluated.No visual anomalies were noted.Dimensional confirmed the samples met manufacturing specifications.There is no evidence that this event was related to a device defect or malfunction.The retention samples confirmed the product met manufacturing specifications.Based on the investigation results, the returned sample appeared to have some blood spots on the sheath and was not in the sealed pouch.It cannot be confirmed that the product was shipped in the state of the reported defect.The exact cause of the reported event cannot be definitively determined.The device labeling does address the potential for such an event in the instructions-for-use (ifu) with statements such as the following; "do not use if the package or the product is stained or damaged".All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking, trending and follow-up.

Brand Name
RENAL GUIDING SHEATH
Common Device Name
INTRODUCER CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key6212569
Report Number1118880-2016-00281
Device Sequence Number141702
Product Code DYB
UDI-Device Identifier00389701006970
UDI-Public00389701006970
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K012854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue NumberRSR13
Device Lot NumberUA20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/29/2016
Supplement Report FDA Received Date01/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1